Alert archive / North Carolina / Flash Flood Warnings in 2018

Flash Flood Warning 16, NWS Newport/Morehead City, NC

September 14, 20184 counties in North Carolina

NWS Newport/Morehead City, NC issued this flash flood warning at Sep 14, 2018, 10:37 PM EDT for 4 counties in North Carolina. It was in force for 16 hr. 5 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 14, 2018, 10:37 PM EDT (02:37 UTC)
Expired
Sep 15, 2018, 3:00 PM EDT
In force
16 hr
Issued by
NWS Newport/Morehead City, NC
Area
Storm-based polygon
Emergency
Flash flood emergency
Flood severity
None

Counties Duplin County, NC, Jones County, NC, Lenoir County, NC, Onslow County, NC

The radar

The Morehead City radar (KMHX), 70 km from the middle of the area, began a volume at 02:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 15, 12:10 AM EDTHEAVY RAIN 19.962 Ne Kellum, NCMESONET STATION HFMN7, HOFFMAN RAWS.
Sep 15, 12:31 AM EDTFLASH FLOOD1 Sse Piney Green, NCROCKY RUN ROAD CLOSED NEAR CREEK DUE TO FLOOD WATERS.
Sep 15, 1:00 AM EDTHEAVY RAIN 18.29Trenton, NCMESONET STATION TRTN7, TRENTON.
Sep 15, 1:08 AM EDTFLASH FLOOD2 Wsw Richlands, NCRICHLANDS VFD REPORTED ROADWAY IS COMPLETELY UNDER WATER FROM BANKS BRIDGE ROAD (BRIDGE) TO THE INTERSECTION OF GREGORY FORK ROAD.
Sep 15, 1:12 AM EDTFLASH FLOOD1 S Hubert, NCONSLOW EMERGENCY MANAGER REPORTED HIGHWAY 24 BETWEEN HUBERT BLVD. AND HIGHWAY 172 IS FLOODED, VERY DEEP, AND DOT HAS BEEN NOTIFIED.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this flash flood warning; the first came 114 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Newport, NC (KMHX), launched 00:00Z, 2.6 hours before the alert went out and 69 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Newport, NC at 00:00Z on 2018-09-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 522 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Newport, NC at 00:00Z on 2018-09-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 0 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
522 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
546 m above ground
0-6 km bulk shear
0 kt
0-1 km storm-relative helicity
0 m²/s²
0-3 km storm-relative helicity
0 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

472 
WGUS52 KMHX 150237
FFWMHX
NCC061-103-107-133-150830-
/O.NEW.KMHX.FF.W.0016.180915T0237Z-180915T0830Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Newport/Morehead City NC
1037 PM EDT FRI SEP 14 2018

...FLASH FLOOD EMERGENCY FOR PORTIONS OF JONES, LENOIR, ONSLOW, 
AND DUPLIN COUNTIES...

The National Weather Service in Newport has issued a

* Flash Flood Warning for...
  Jones County in eastern North Carolina...
  Southwestern Lenoir County in eastern North Carolina...
  Northeastern Onslow County in eastern North Carolina...
  Northeastern Duplin County in eastern North Carolina...

* Until 430 AM EDT Saturday.

* At 1029 PM EDT, emergency management reported extremely heavy rain 
  across the warned area associated with a nearly stationary rain 
  band from Tropical Storm Florence. Since yesterday 10 to 18 inches 
  have fallen across the area. Life threatening flash flooding is 
  occurring with numerous impassable due to high water. It is 
  imperative that residents remain off the roads, and only venture 
  outside if there is a threat to your well being. Additional 
  rainfall amounts of 5 to 10 inches are possible tonight across the 
  warned area.

 This is a FLASH FLOOD EMERGENCY for portions of Jones, Lenoir, 
Onslow, and Duplin counties. This is a PARTICULARLY DANGEROUS 
SITUATION. SEEK HIGHER GROUND NOW!

* Some locations that will experience flooding include...
  Jacksonville, Kinston, Pumpkin Center, Piney Green, Half Moon, Camp
  Lejeune Center, New River Station, Mount Olive, Swansboro, Phillips
  Crossroads, Hubert, Kornegay, Richlands, Deep Run, Maysville,
  Silverdale, Kellum, Midway Park, Comfort and Belgrade.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Move to higher ground now. This is an extremely dangerous and
life-threatening situation. Do not attempt to travel unless you are
fleeing an area subject to flooding or under an evacuation order.

Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.

Be especially cautious at night when it is harder to recognize the
dangers of flooding.

&&

LAT...LON 3519 7816 3518 7808 3519 7804 3515 7789
      3518 7783 3529 7783 3510 7723 3506 7717
      3479 7717 3471 7707 3470 7710 3463 7711
      3454 7727 3503 7777

$$

SGK
2 follow-up statements
246 
WGUS52 KMHX 150757
FFWMHX
NCC061-103-107-133-151300-
/O.EXT.KMHX.FF.W.0016.000000T0000Z-180915T1300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Newport/Morehead City NC
357 AM EDT SAT SEP 15 2018

...FLASH FLOOD EMERGENCY CONTINUES FOR PORTIONS OF LENOIR, JONES, 
ONSLOW, AND DUPLIN COUNTIES...

The National Weather Service in Newport has extended the

* Flash Flood Warning for...
  Jones County in eastern North Carolina...
  Southwestern Lenoir County in eastern North Carolina...
  Northeastern Onslow County in eastern North Carolina...
  Northeastern Duplin County in eastern North Carolina...

* Until 900 AM EDT.

* At 349 AM EDT, Flash flooding is ongoing according to local 
  emergency management, with heavy rain still falling across the 
  warned area. Anywhere from 10 to 25 inches of rain have fallen 
  across the area, with an additional 3 to 6 inches possible through 
  the morning hours. This remains an extremely dangerous situation, 
  and we urge all residents to remain off roadways. Only venture out 
  if forced to by rising floodwaters.

  This is a FLASH FLOOD EMERGENCY for portions of Jones, Lenoir, 
Onslow, and Duplin counties. This is a PARTICULARLY DANGEROUS 
SITUATION. SEEK HIGHER GROUND NOW!

* Some locations that will experience flooding include...
  Jacksonville, Kinston, Pumpkin Center, Piney Green, Half Moon, Camp
  Lejeune Center, New River Station, Mount Olive, Swansboro, Phillips
  Crossroads, Hubert, Kornegay, Richlands, Deep Run, Maysville,
  Silverdale, Kellum, Midway Park, Comfort and Belgrade.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Move to higher ground now. This is an extremely dangerous and
life-threatening situation. Do not attempt to travel unless you are
fleeing an area subject to flooding or under an evacuation order.

Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.

Be especially cautious at night when it is harder to recognize the
dangers of flooding.

&&

LAT...LON 3519 7816 3518 7808 3519 7804 3515 7789
      3518 7783 3529 7783 3510 7723 3506 7717
      3479 7717 3471 7707 3470 7710 3463 7711
      3454 7727 3503 7777

$$

SGK
144 
WGUS52 KMHX 151158
FFWMHX
NCC061-103-107-133-151900-
/O.EXT.KMHX.FF.W.0016.000000T0000Z-180915T1900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Newport/Morehead City NC
758 AM EDT SAT SEP 15 2018

...FLASH FLOOD EMERGENCY CONTINUES FOR PORTIONS OF LENOIR, JONES, 
ONSLOW, AND DUPLIN COUNTIES...

The National Weather Service in Newport has extended the

* Flash Flood Warning for...
  Jones County in eastern North Carolina...
  Southwestern Lenoir County in eastern North Carolina...
  Northeastern Onslow County in eastern North Carolina...
  Northeastern Duplin County in eastern North Carolina...

* Until 300 PM EDT Saturday.

* At 751 AM EDT, Flash flooding is ongoing according to local 
  emergency management and local media, with heavy rain still 
  falling across the warned area. Anywhere from 15 to 25 inches of 
  rain have fallen across the area, with an additional 3 to 6 inches 
  possible through this afternoon. This remains an extremely 
  dangerous situation, and we urge all residents to remain off 
  roadways. There have been reports of waters rescues ongoing 
  throughout Onslow and Lenoir counties this morning. Only venture 
  out if forced to by rising floodwaters.

  This is a FLASH FLOOD EMERGENCY for portions of Jones, Lenoir, 
Onslow, and Duplin counties. This is a PARTICULARLY DANGEROUS 
SITUATION. SEEK HIGHER GROUND NOW!

* Some locations that will experience flooding include...
  Jacksonville, Kinston, Pumpkin Center, Piney Green, Half Moon, Camp
  Lejeune Center, New River Station, Mount Olive, Swansboro, Phillips
  Crossroads, Hubert, Kornegay, Richlands, Deep Run, Maysville,
  Silverdale, Kellum, Midway Park, Comfort and Belgrade.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Move to higher ground now. This is an extremely dangerous and
life-threatening situation. Do not attempt to travel unless you are
fleeing an area subject to flooding or under an evacuation order.

Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.

Be especially cautious at night when it is harder to recognize the
dangers of flooding.

&&

LAT...LON 3519 7816 3518 7808 3519 7804 3515 7789
      3518 7783 3529 7783 3510 7723 3506 7717
      3479 7717 3471 7707 3470 7710 3463 7711
      3454 7727 3503 7777

$$

27

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Newport/Morehead City, NC wrote its last area forecast discussion before this flash flood warning went out at Sep 14, 9:53 PM EDT, 44 minutes earlier.

Area forecast discussion, Sep 14, 9:53 PM EDT, 44 minutes before
Area Forecast Discussion
National Weather Service Newport/Morehead City NC
953 PM EDT Fri Sep 14 2018

.SYNOPSIS...
Dangerous Hurricane Florence will slowly drift WSW through NE SC
through tonight. Florence will continue to bring a prolonged
period of significant and life threatening impacts across
eastern North Carolina. The remnants of the system will lift
north into the Ohio Valley early next week.

&&

.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
As of 945 PM Friday...The heavy rain bands have moved slightly
west late this evening as center of Florence slowly shifts
inland and to the west-southwest. Devastating flooding has
impacted Carteret, Jones and Craven counties this evening, where
up to 20-25 inches of rain has fallen. Some rotational couplets
have been noted within the bands of heavy showers over Jones and
Lenoir counties over the past hour or so. Made only very minor
chances to the forecast. With diminishing winds, storm surge
values will be dropped to 4-7 feet on the rivers and 2-4 feet
elsewhere. Still concern for flooding rainfall as an additional
2-4 inches of rain will be possible overnight.

&&

.SHORT TERM /6 AM SATURDAY MORNING THROUGH 6 PM SATURDAY/...
As of 5 PM Fri...Flooding rains will continue Sat, and
transition to the western FA as center of Florence continues to
drift westward through SC. QPF amounts generally 3-6 inches,
with locally higher where feeder bands persist.

&&

.LONG TERM /SATURDAY NIGHT THROUGH FRIDAY/...
As of 330 AM Fri...The slow motion will keep threat for very
heavy rain over the wrn tier with cont threat of catastrophic
flooding with storm total rainfall reaching 20 to 30 inches and
locally in spots. The cont gusty SE winds will also cont the
threat for storm surge flooding...espcly over the srn coast,
Pamlico Sound, Neuse and Pamlico Rivers, as well as adjacent
streams and bays.

For more details on the potentially serious impacts to Eastern
NC, please take a look at our latest storm briefing by copy and
pasting this url:

https:/www.weather.gov/media/mhx/LatestBriefing.pdf

Sunday through Wed...Florence is expected to eventually drift
away from the region early next week. There remains much
uncertainty to where Florence will move, and where any residual
associated organized rainfall will occur. Have cont likely pops
Sunday through Monday then cont broad high chance PoPs for the
area into rest of the period. High temps look to be near normal
again with lots of clouds around with highs in the 80s, and
lows will be mostly in the 70s.

&&

.AVIATION /02Z SATURDAY THROUGH WEDNESDAY/...
Short Term /through 00Z Sunday/...
As of 630 PM Friday...Widespread MVFR/IFR conditions will
continue through this TAF cycle with periods of torrential rain
which is causing historic flooding. Very strong gusty winds will
add to the very hazardous flying conditions.

Long Term /Sat through Monday/...
As of 4 am Thu...Fri night into Saturday, there will likely be
a prolonged period of sub- VFR conditions with numerous showers
and widely scattered thunderstorms will continue. For Sunday and
Mon will cont to have decent coverage of showers with bouts of
MVFR.

&&

.MARINE...
Short Term /Through Tonight/...
As of 950 PM Friday...As the center of Tropical Storm Florence
moves away from the region, winds are continuing to come down.
have lowered seas to about 10-15 feet to match up with current
observations. Small Craft Advisories continue over the Albemarle
Sound, Alligator River and northern waters, with Tropical Storm
Warnings on the remaining waters. May see another marine zone
dropped from the Tropical Storm Warning on this update, so may
update marine forecast again after 11 pm. Very dangerous
marine conditions will continue and all mariners should remain
off the water through the short term period as Tropical Storm
Florence moves southwest of the area.

Long Term /Sat through Monday/...
As of 500 PM Tue...Tropical storm force winds finally expected
to end later Sat or Sat evening. SE winds are forecast to
subside to 15-20 kt Sun and Mon. Seas will remain very high
ranging from 9 to 16 feet Sat to 5 to 7 ft Mon.

&&

.HYDROLOGY...
As of 1130 AM Fri...Likely historic rainfall event unfolding
over NC at this time. Hurricane Florence's slow crawl to the
west continues to bring heavy rain to eastern NC. Heaviest
rainfall at the time of this issuance was over Carteret County
where over a foot of rain has already fallen. Attention will be
on the location/training of rainbands over the area which can
quickly drop 3-4 inches of rain. The heaviest axis of rain over
Carteret/Craven/Pamlico Counties will drift west later
today/tonight bringing torrential rain over Onslow/Duplin/Jones
Counties. Areas north of HWY 264 are also vulnerable to flash
flooding, but it will be more dependent on the exact placement
and duration of rain bands. Florence's slow westward movement
will keep rainbands over the area into late Saturday and
possible Sunday, though by that time they will be more
widespread and have lesser intensity. Flash flood warnings in
effect south of HWY 264 which will likely be extended well into
the weekend.

With our rainfall forecast on track with 1 to 2 feet with amounts
around 40" possible for our coastal counties we continue to
highlight catastrophic river flooding following the passage of
Florence. Areas that flooded in Duplin/Onslow/Carteret/Jones
Counties during the record flood of Floyd can expect to flood
again. The ambiguity is a row of counties north. We are trending
wetter in the Neuse River basins with rainfall totals over 12"
which will support major flood stage. Another tier of counties
north into the Tar Basin the rainfall forecast is 8-12". Should
the rainfall forecast shift upwards one more row of counties
than correspondingly the flood levels be elevated another
category. The extend and severity of the river flooding will
cause trouble for evacuees trying to return to the area, with
flooding likely to start this weekend and deteriorate next week.

&&

.MHX WATCHES/WARNINGS/ADVISORIES...
NC...Tropical Storm Warning for NCZ044-079>081-090>095-098-103-104.
     Flash Flood Watch through Saturday evening for NCZ029-044>047-
     079>081-090>095-098-103-104.
     Beach Hazards Statement through Saturday evening for NCZ095-
     098-103-104.
MARINE...Tropical Storm Warning for AMZ135>137-154-156-158.
     Small Craft Advisory until 4 PM EDT Saturday for AMZ130-131.
     Small Craft Advisory until 2 AM EDT Tuesday for AMZ150-152.

&&

SYNOPSIS...HSA/TL
NEAR TERM...CTC
SHORT TERM...HSA/TL
LONG TERM...RF
AVIATION...RF/CTC/TL
MARINE...RF/CTC/TL
HYDROLOGY...MHX
Hazardous weather outlook, Sep 14, 11:41 AM EDT, 10 hours 56 minutes before
Hazardous Weather Outlook
National Weather Service Newport/Morehead City NC
1141 AM EDT Fri Sep 14 2018

NCZ029-044>047-080-081-151545-
Martin-Pitt-Washington-Tyrrell-Mainland Dare-Beaufort-Mainland Hyde-
1141 AM EDT Fri Sep 14 2018

...FLASH FLOOD WATCH IN EFFECT THROUGH SATURDAY EVENING...
...TORNADO WATCH 373 IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON...
...STORM SURGE WARNING IN EFFECT...
...TROPICAL STORM WARNING IN EFFECT...

This Hazardous Weather Outlook is for eastern North Carolina.

.DAY ONE...This Afternoon and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Tornado Watch.
   Flash Flood Watch.
   Storm Surge Warning.
   Tropical Storm Warning.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flash Flood Watch.
   Storm Surge Warning.
   Tropical Storm Warning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ079-091-151545-
Greene-Lenoir-
1141 AM EDT Fri Sep 14 2018

...FLASH FLOOD WATCH IN EFFECT THROUGH SATURDAY EVENING...
...TORNADO WATCH 373 IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON...
...TROPICAL STORM WARNING IN EFFECT...

This Hazardous Weather Outlook is for eastern North Carolina.

.DAY ONE...This Afternoon and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Tornado Watch.
   Flash Flood Watch.
   Tropical Storm Warning.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flash Flood Watch.
   Tropical Storm Warning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ090-151545-
Duplin-
1141 AM EDT Fri Sep 14 2018

...FLASH FLOOD WATCH IN EFFECT THROUGH SATURDAY EVENING...
...TORNADO WATCH 373 IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON...
...HURRICANE WARNING IN EFFECT...

This Hazardous Weather Outlook is for eastern North Carolina.

.DAY ONE...This Afternoon and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Tornado Watch.
   Flash Flood Watch.
   Hurricane Warning.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flash Flood Watch.
   Hurricane Warning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ092>094-151545-
Jones-Craven-Pamlico-
1141 AM EDT Fri Sep 14 2018

...FLASH FLOOD WATCH IN EFFECT THROUGH SATURDAY EVENING...
...TORNADO WATCH 373 IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON...
...HURRICANE WARNING IN EFFECT...
...STORM SURGE WARNING IN EFFECT...

This Hazardous Weather Outlook is for eastern North Carolina.

.DAY ONE...This Afternoon and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Tornado Watch.
   Flash Flood Watch.
   Storm Surge Warning.
   Hurricane Warning.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flash Flood Watch.
   Storm Surge Warning.
   Hurricane Warning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ103-104-151545-
Outer Banks Dare-Outer Banks Hyde-
1141 AM EDT Fri Sep 14 2018

...FLASH FLOOD WATCH IN EFFECT THROUGH SATURDAY EVENING...
...TORNADO WATCH 373 IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON...
...BEACH HAZARDS STATEMENT IN EFFECT UNTIL 8 PM EDT THIS EVENING...
...STORM SURGE WARNING IN EFFECT...
...TROPICAL STORM WARNING IN EFFECT...

This Hazardous Weather Outlook is for eastern North Carolina.

.DAY ONE...This Afternoon and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Beach Hazards Statement.
   Tornado Watch.
   Flash Flood Watch.
   Tropical Storm Warning.
   Storm Surge Warning.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flash Flood Watch.
   Tropical Storm Warning.
   Storm Surge Warning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ095-098-151545-
Carteret-Onslow-
1141 AM EDT Fri Sep 14 2018

...FLASH FLOOD WATCH IN EFFECT THROUGH SATURDAY EVENING...
...TORNADO WATCH 373 IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON...
...BEACH HAZARDS STATEMENT IN EFFECT UNTIL 8 PM EDT THIS EVENING...
...HURRICANE WARNING IN EFFECT...
...STORM SURGE WARNING IN EFFECT...

This Hazardous Weather Outlook is for eastern North Carolina.

.DAY ONE...This Afternoon and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Beach Hazards Statement.
   Tornado Watch.
   Flash Flood Watch.
   Hurricane Warning.
   Storm Surge Warning.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flash Flood Watch.
   Hurricane Warning.
   Storm Surge Warning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Local storm report, Sep 14, 10:01 PM EDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
1001 PM EDT FRI SEP 14 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1000 PM     HEAVY RAIN       1 SW NEWPORT            34.78N 76.88W
09/14/2018  M23.50 INCH      CARTERET           NC   NWS EMPLOYEE

            STORM TOTAL OF 23.5 INCHES AT WFO NEWPORT.

&&

MS

The office that day

Everything else NWS Newport/Morehead City, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 14, 8:22 PM EDTBeach Hazards StatementMHX7 days
Sep 14, 9:09 PM EDTTornado WarningMHXDuplin, Lenoir21 min
Sep 14, 9:10 PM EDTTornado WarningMHXCraven, Jones, Onslow35 min
Sep 14, 9:43 PM EDTTornado WarningMHXDuplin, Jones, Lenoir47 min
Sep 14, 10:26 PM EDTTornado WarningMHXCarteret, Jones, Onslow34 min
Sep 14, 10:31 PM EDTTornado WarningMHXDuplin, Greene, Jones, Lenoir, Onslow44 min
Sep 14, 11:14 PM EDTTornado WarningMHXCarteret, Craven, Duplin, Jones, Lenoir, Onslow46 min
Sep 14, 11:58 PM EDTTornado WarningMHXCarteret, Craven, Jones, Onslow47 min
Sep 15, 1:09 AM EDTRiver Flood WarningMHXJones24 hr
Sep 15, 1:43 AM EDTTornado WarningMHXDuplin, Jones, Onslow47 min
Sep 15, 2:34 AM EDTTornado WarningMHXJones, Onslow41 min
Sep 15, 3:02 AM EDTFlash Flood WarningMHXBeaufort, Craven, Jones, Lenoir3 hr
Sep 15, 3:13 AM EDTFlash Flood Warning EmergencyMHXDuplin, Onslow12 hr
Sep 15, 4:35 AM EDTTornado WarningMHXGreene, Lenoir25 min
Sep 15, 7:07 AM EDTAreal Flood WarningMHXBeaufort, Craven, Greene, Hyde, Jones, Lenoir and 2 more6 hr
Sep 15, 9:42 AM EDTFlash Flood WarningMHXCarteret, Jones, Pamlico6 hr
Sep 15, 10:31 AM EDTAreal Flood WarningMHXCarteret, Craven, Jones, Onslow, Pamlico6 hr
Sep 15, 11:24 AM EDTTornado WarningMHXDuplin21 min
Sep 15, 11:30 AM EDTTornado WarningMHXDuplin, Jones, Onslow27 min
Sep 15, 1:52 PM EDTAreal Flood WarningMHXBeaufort, Craven, Greene, Hyde, Jones, Lenoir and 2 more33 hr
Sep 15, 2:43 PM EDTRiver Flood WarningMHXCraven14 days
Sep 15, 2:57 PM EDTFlash Flood WarningMHXCarteret, Craven, Duplin, Jones, Lenoir, Onslow22 hr
Sep 15, 3:45 PM EDTFlash Flood WarningMHXCarteret, Jones, Pamlico8 hr
Sep 15, 4:34 PM EDTFlash Flood WarningMHXCarteret, Craven, Jones, Onslow, Pamlico7 hr
Sep 15, 5:06 PM EDTHigh Surf AdvisoryMHX22 hr

Nearby

Flash Flood Warnings in North Carolina, 2018Every flash flood warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.